Alert archive / Nebraska / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 251, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2023, 4:12 PM CDT for Lincoln County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2023, 4:12 PM CDT (21:12 UTC)
- Expired
- Jul 26, 2023, 4:46 PM CDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:57 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 26, 2:57 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service North Platte NE 257 PM CDT Wed Jul 26 2023 .SYNOPSIS... Issued at 247 PM CDT Wed Jul 26 2023 Key Messages: - Heat advisory conditions are likely this afternoon and again Thursday across parts of southwest and north central Nebraska. - Severe weather is possible tonight, Thursday and again Friday. Storm coverage is generally expected to remain isolated and the main concern is wind damage. - Heat advisory conditions are possible Friday. && .SHORT TERM...(This evening through Thursday night) Issued at 247 PM CDT Wed Jul 26 2023 A short fused Heat advisory is in place this afternoon across parts of southwest and north central Nebraska where at 2 pm CDT, temperatures and humidity have breached the 100F heat advisory criteria. Satellite shows a weak but billowing upper level disturbance moving along I-80 across wrn Nebraska this afternoon. This feature could activate shortly. Another potential focus for storms is a dryline which has surged east into wrn Nebraska and sharpened up. Farther west, storms are underway across the Colorado Front Range/Palmer Divide and it is in this area and areas to east that upscale growth is shown to occur in the HRRR model. The instability is about half of what it was Tuesday afternoon suggesting less intense storm development. This is backed by the HRRR which predicts storm tops less than Tuesday's forecast. The storms across wrn/ncntl Nebraska, if they develop, should exit east around 02z while the system predicted by the HRRR across swrn Nebraska departs around 05z. Wind damage is the primary hazard. POPs for this forecast lean on the Short term model blend plus the HRRR. The POP forecast is limited to a 30 percent chance. The next chance for thunderstorms arrives late Thursday. The models are very quiet with development leaning on the Laramie, Big Horns and Front Range for initiation. There may be upper level support back across srn CA this afternoon which will move northeast through WY Thursday afternoon. The storm activity from this disturbance would likely get carried into wrn SD. Across wrn and ncntl Nebraska, the models suggest less moisture with PWAT around an inch vs this afternoon's 1.25 inches. The super-heated sfc air suggests wind damage as the main severe weather concern. The temperature forecast suggested by the short term model blend suggested highs in the 90s to near 100F Thursday. The same dew point forecast nudged up using the 90th percentile NBM, plus a degree or two for good measure places areas near and east of highway 83 in heat advisory conditions. A Heat Advisory will be issued for these areas from 1 pm to 9 pm Thursday. .LONG TERM...(Friday through Wednesday) Issued at 247 PM CDT Wed Jul 26 2023 There continues to be little change in the extended forecast philosophy. Wrn and ncntl Nebraska will remain under a plume of subtropical moisture operating around the periphery of a strong upper level ridge of high pressure located over NM. The ridge will slowly migrate east into the srn Plains this week and next. Isolated to low-end scattered POPs are in place during the next 7 days. Moisture will be plentiful during this time but rain chances will be dependent upon upper level forcing. A strong cap will be in place through Friday which could certainly limit rain chances. The cap will weaken this morning and then restrengthen next week. The model consensus suggests modest cooling will occur Saturday and perhaps last into Sunday before the onset of another heat wave Monday and beyond. The heat wave next week is the result of the upper level ridge migrating east into the srn Plains and a long wave trof impinging upon srn CA. This should flush a fresh batch of hot air across the Rockies and into Nebraska. For Friday, heat advisory conditions are contingent on the dew point forecast. Thus far, forecast skill in handling the 70F+ dew points has been problematic with a wide range of solutions in the models. If dew points rise into the upper 60s Friday, a heat advisory would likely be needed. The strong cap in place during this time could certainly trap moisture presenting humid weather to the region. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1238 PM CDT Wed Jul 26 2023 A chance of isolated to scattered thunderstorms this afternoon and evening. Have mentioned vicinity showers across KLBF terminal, as there is medium confidence in thunderstorm development across southwest Nebraska. Across the northern Sandhills into north central Nebraska, including KVTN terminal, confidence is less in thunderstorms, thus have left thunderstorms out of the taf for now. Any thunderstorms activity is expected to be out of the area after midnight. Outside the thunderstorm chances, VFR conditions are expected, with winds out of the south this afternoon and switching to the west overnight, around 5 to 10 kts. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM CDT /noon MDT/ to 9 PM CDT /8 PM MDT/ Thursday for NEZ006>010-026>029-069>071. Heat Advisory until 9 PM CDT Thursday for NEZ037-038-059. && SYNOPSIS...CDC SHORT TERM...CDC LONG TERM...CDC AVIATION...Gomez
Hazardous weather outlook, Jul 26, 3:20 PM CDT, 52 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 320 PM CDT Wed Jul 26 2023 NEZ004>010-022>029-035>038-056>059-069>071-094-272030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 320 PM CDT Wed Jul 26 2023 /220 PM MDT Wed Jul 26 2023/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. Isolated to scattered thunderstorms will develop this evening across southwestern Nebraska. This activity is expected to spread north into the Sandhills and portions of central Nebraska into the evening hours. Some storms may be strong to severe with large hail, damaging winds and an isolated tornado can't be ruled out. The greatest potential for scattered severe storm development will be across portions of southwest Nebraska. A Heat Advisory is in effect for portions of north central Nebraska this evening, continuing into Thursday. Heat indices of 100 to 105 degrees are expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The Heat Advisory continues for portions of southwest and north central Nebraska through late evening on Thursday. Heat indices of 100 to 105 degrees are expected. There is a Marginal Risk of severe thunderstorms Thursday and Friday across a large portion of western and north central Nebraska. Damaging wind and large hail are the primary threats for both days. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to send in any reports of hail and damaging thunderstorm wind gusts.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:15 PM CDT | Special Weather Statement | LBF | Brown | 30 min |
| Jul 25, 7:52 PM CDT | Special Weather Statement | LBF | Brown | 38 min |
| Jul 25, 8:39 PM CDT | Special Weather Statement | LBF | Loup | 51 min |
| Jul 25, 8:47 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Loup, Rock | 43 min |
| Jul 25, 9:04 PM CDT | Tornado Warning | LBF | Blaine, Brown, Loup, Rock | 41 min |
| Jul 25, 9:37 PM CDT | Tornado Warning | LBF | Garfield, Loup | 38 min |
| Jul 25, 10:03 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Loup | 12 min |
| Jul 26, 2:11 PM CDT | Heat Advisory | LBF | Blaine, Boyd, Brown, Chase, Custer, Frontier and 9 more | 31 hr |
| Jul 26, 4:45 PM CDT | Special Weather Statement | LBF | Dawson | 45 min |
| Jul 26, 6:21 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 39 min |
| Jul 26, 6:57 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.